Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 85, NWS Grand Forks, ND

June 20, 2022Cass County, Traill County, North Dakota; Becker County, Clay County, Norman County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2022, 6:26 PM CDT for Cass County, Traill County, North Dakota; Becker County, Clay County, Norman County, Minnesota. It was in force for 64 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2022, 6:26 PM CDT (23:26 UTC)
Expired
Jun 20, 2022, 7:30 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Becker County, MN, Clay County, MN, Norman County, MN, Cass County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:32 PM CDTTSTM WND DMG3 Ese Horace, NDINTERSTATE 29 SIGNS BENT OVER. STORAGE TRAILERS AND GRAIN AUGERS BLOWN OVER. METAL ROOFING AND SHEATHING SCATTERED UP TO ONE QUATER MILE DOWNSTREAM. MOST DAMAGE AND DEBRIS WAS BETWEEN MP54 AND MP56 ON INTERSTATE 29.. TIME ESTIMATED BASED ON RADAR AND NEARBY WI
Jun 20, 6:36 PM CDTTSTM WND DMG1 S Wild Rice, NDPOWER POLES BLOWN OVER SOUTH OF WILD RICE.
Jun 20, 6:37 PM CDTTSTM WND GST 642 Nnw Fargo, NDPEAK WIND MEASURED AT THE FARGO AIRPORT /KFAR/.
Jun 20, 6:44 PM CDTTSTM WND GST 862 S Sabin, MNTREES BLOWN DOWN. FIVE POWER POLES BLOWN OVER. TRAINED SPOTTER REPORTS THEIR PERSONNAL WEATHER STATIO CLOCKED 86 MPH AS A GUST FRONT BLEW THROUGH.
Jun 20, 6:45 PM CDTTSTM WND GST 603 Sse Moorhead, MN
Jun 20, 6:45 PM CDTTSTM WND GST 694 Sse Dilworth, MNPEAK WIND MEASURED AT AN MNDOT RWIS STATION ALONG INTERSTATE 94.
Jun 20, 6:45 PM CDTTSTM WND GST 722 Ne Sabin, MNPEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
Jun 20, 6:45 PM CDTTSTM WND GST 722 Ne Sabin, MNPEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS. RURAL RESIDENTS OF ELMWOOD TOWNSHIP REPORT SOME TREE BRANCHES DOWN. LOTS OF DUST BLEW THROUGH.
Jun 20, 6:47 PM CDTTSTM WND DMG2 N Dilworth, MNCROP AT TREE DAMAGE APPARENT ACROSS SOUTHEAST OAKPORT AND SOUTHWESTERN MOLAND TOWNSHIPS. SMALL HAIL AND WINDS ESTIMATED TO 75 MPH. NUMEROUS LARGE BRANCHES BROKEN DOWN, A FEW MATURE BOX ELDER AND ASH TREES UPROOTED. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND
Jun 20, 6:49 PM CDTTSTM WND GST 591 Se Glyndon, MNPEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.
Jun 20, 6:51 PM CDTTORNADO 03 Ese Glyndon, MNVIDEO SHOWS A BRIEF TORNADO FORMED ALONG A GUST FRONT. THE TORNADO TRACKED EASTWARD THROUGH AN OPEN FIELD WEST OF THE BUFFALO RIVER STATE PARK FOR ROUGHLY A MILE, ENDING ABOUT 4 WEST OF MUSKODA BY 652 PM CDT. MAXIMUM WINDS SPEEDS TO 80 MPH. MAXIMUM WIDTH TO 10
Jun 20, 6:53 PM CDTTSTM WND DMG4 Ene Glyndon, MNTHE FRAME OF A HOME UNDER CONSTRUCTION COLLAPSED.
Jun 20, 6:58 PM CDTTSTM WND GST 684 Ese Moorhead, MNPEAK WIND MEASURED AT THE MOORHEAD AIRPORT /KJKJ/.
Jun 20, 7:08 PM CDTTSTM WND DMGHitterdal, MNSEVERAL LARGE ASH AND COTTONWOOD TREES SNAPPED. POWER LINES DOWN.
Jun 20, 7:15 PM CDTTSTM WND DMGLake Park, MNROOFING MATERIAL TORN OFF MULTIPLE BUILDINGS BETWEEN LAKE PARK AND AUDUBON BETWEEN 715 AND 720 PM CDT. NUMEROUS LARGE TREE BRANCHES DOWN.
Jun 20, 7:15 PM CDTTSTM WND DMGLake Park, MNROOFING MATERIAL TORN OFF MULTIPLE BUILDINGS BETWEEN LAKE PARK AND AUDUBON BETWEEN 715 AND 720 PM CDT. NUMEROUS LARGE TREE BRANCHES DOWN. A FEW TREES UPROOTED.
Jun 20, 7:15 PM CDTTSTM WND GST 571 Sw Lake Park, MNPEAK WIND MEASURED AT A MNDOT RWIS STATION ON HIGHWAY 10.
Jun 20, 7:17 PM CDTTORNADO 14 Se Twin Valley, MNTHE TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND RAIN AS IT TRACKED FOR ROUGHLY 4 MILES TO THE NORTHEAST AND ENDED AROUND 6.5 EAST OF TWIN VALLEY BY 723 PM CDT. THE TORNADO TRACK WAS MARKED BY PATCHES OF SNAPPED POPLAR AND ASH TREES. PEAK WINDS ESTIMATED
Jun 20, 7:20 PM CDTTSTM WND GST 57Lake Park, MNLAKE PARK RWIS REPORTED 57 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WUUS53 KFGF 202326
SVRFGF
MNC005-027-107-NDC017-097-210030-
/O.NEW.KFGF.SV.W.0085.220620T2326Z-220621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
626 PM CDT Mon Jun 20 2022

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Clay County in northwestern Minnesota...
  Southern Norman County in northwestern Minnesota...
  Western Becker County in northwestern Minnesota...
  Eastern Cass County in southeastern North Dakota...
  Southeastern Traill County in southeastern North Dakota...

* Until 730 PM CDT.

* At 625 PM CDT, a severe thunderstorm was located over Wheatland, or
  23 miles west of Fargo, moving east at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Public report estimated 70 mph wind gusts 5 miles West 
           southwest of Fargo.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will be near...
  Casselton around 630 PM CDT.
  Durbin around 635 PM CDT.
  Mapleton around 640 PM CDT.
  Prosper and West Fargo around 645 PM CDT.

Other locations in the path of this severe thunderstorm include
Harwood, Brooktree Park and Reile's Acres.

This includes the following highways...
 Interstate 29 between mile markers 52 and 93.
 Interstate 94 in North Dakota between mile markers 332 and 352.
 Interstate 94 in Minnesota between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4721 9722 4743 9617 4673 9598 4665 9718
TIME...MOT...LOC 2325Z 253DEG 44KT 4689 9733 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Spender/MJB
3 follow-up statements
250 
WWUS53 KFGF 202332
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
632 PM CDT Mon Jun 20 2022

MNC005-027-107-NDC017-097-210030-
/O.CON.KFGF.SV.W.0085.000000T0000Z-220621T0030Z/
Clay MN-Norman MN-Becker MN-Cass ND-Traill ND-
632 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CLAY...SOUTHERN NORMAN...WESTERN BECKER...EASTERN CASS AND
SOUTHEASTERN TRAILL COUNTIES...

At 632 PM CDT, a severe thunderstorm was located over Casselton, or
18 miles west of Fargo, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Public report of semi blown over on I94 south of Buffalo 
         North Dakota.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  Mapleton around 640 PM CDT.
  Prosper and West Fargo around 645 PM CDT.

Other locations in the path of this severe thunderstorm include
Harwood, Brooktree Park, Reile's Acres, North River, northern Fargo,
Oakport, Kragnes and Georgetown.

This includes the following highways...
 Interstate 29 between mile markers 52 and 93.
 Interstate 94 in North Dakota between mile markers 332 and 352.
 Interstate 94 in Minnesota between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4721 9722 4743 9617 4673 9598 4665 9718
TIME...MOT...LOC 2332Z 253DEG 44KT 4691 9721 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Spender/MJB
846 
WWUS53 KFGF 202352
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
652 PM CDT Mon Jun 20 2022

MNC005-027-107-NDC017-097-210030-
/O.CON.KFGF.SV.W.0085.000000T0000Z-220621T0030Z/
Clay MN-Norman MN-Becker MN-Cass ND-Traill ND-
652 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CLAY...SOUTHERN NORMAN...WESTERN BECKER...EASTERN CASS AND
SOUTHEASTERN TRAILL COUNTIES...

At 650 PM CDT, a severe thunderstorm was located over Harwood, or 8
miles northwest of Fargo, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Public report of downed powerlines near Wild Rice and Fargo 
         Airport reported 64 mph wind gust.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
  northern Fargo, Kragnes, North River, Oakport, Averill, Felton, 
  Ulen and Syre.

This includes the following highways...
 Interstate 29 between mile markers 52 and 93.
 Interstate 94 in North Dakota between mile markers 339 and 352.
 Interstate 94 in Minnesota between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4723 9712 4743 9617 4673 9598 4667 9702
TIME...MOT...LOC 2350Z 253DEG 44KT 4697 9693 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Spender/MJB
453 
WWUS53 KFGF 210012
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
712 PM CDT Mon Jun 20 2022

NDC017-097-210021-
/O.CAN.KFGF.SV.W.0085.000000T0000Z-220621T0030Z/
Cass ND-Traill ND-
712 PM CDT Mon Jun 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND SOUTHEASTERN
TRAILL COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota.

LAT...LON 4733 9664 4743 9617 4673 9598 4671 9636
      4688 9655
TIME...MOT...LOC 0011Z 253DEG 44KT 4705 9656 

$$

MNC005-027-107-210030-
/O.CON.KFGF.SV.W.0085.000000T0000Z-220621T0030Z/
Clay MN-Norman MN-Becker MN-
712 PM CDT Mon Jun 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN CLAY...SOUTHEASTERN NORMAN AND WESTERN BECKER COUNTIES...

At 711 PM CDT, a severe thunderstorm was located near Felton, or 17
miles northeast of Fargo, moving east at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Hawley, Ada, Twin Valley, Lake Park, Ulen, Gary and Hitterdal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4733 9664 4743 9617 4673 9598 4671 9636
      4688 9655
TIME...MOT...LOC 0011Z 253DEG 44KT 4705 9656 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Spender/MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:15 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 20, 2:15 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
215 PM CDT Mon Jun 20 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 215 PM CDT Mon Jun 20 2022

Severe storm threat the main challenge as highlighed by the SPC
outlook and mesoscale discussions. To summarize SPC, we now have a
better idea of what is possible this afternoon into the early
morning hours. Appears to be 2 rounds of severe storm potential.
Satellite and radar indicate the boundary of concern for the first
round across SE ND into NW MN. As forcing from an upper wave
approaching from South Dakota overrides this boundary, anticipate
storms to initiate. This area will be in a favorable zone of
instability (MLCAPE 3000-4000 J/KG) and effective layer shear
(40-50 knots) for organized storms. Effective SRH is weaker so not
sure about supercell potential, but anticipate at least a
multicell severe storm threat will severe hail, wind, tornadoes,
and flash flooding all possible. Storm motion anticipated to be
parallel to the boundary, so anticipate linear mode/cold pool
development with some sort of complex into NW MN becoming mainly a
wind threat. The next round will be associated with a stronger
upper wave/upper jet that will arrive after 03z or so. This would
bring the potential for some sort of convective complex with 80+
mph winds the main threat, likely where instability remains after
the first round of severe (SE ND into WC MN).

Upper low propgates north of the region tomorrow, which should
limit any impacts across our region. Will be windy and will need
to consider wind advisory, plus any showers or potential
convection across NE ND and NW MN.

.LONG TERM...(Wednesday through Monday)
Issued at 215 PM CDT Mon Jun 20 2022

The extended forecast period looks to offer opportunities for
several types of impactful weather, ranging from strong to severe
tstms to another round of extreme heat.

Wed will feature nothing but a (near) windless summer day with high
temps near seasonal values from the upper 70s to mid 80s, before a
series of troughs badgers the region with chances for tstms during
the period from Thu through Sat. Main upper trough would look to be
east of the area by Sun.

Looking at temps, upper ridging is expected to redevelop in the
Southern Plains, and likely develop its crest into the Northern
Plains, but not nearly as amplified as the current upper ridge over
the region. This is well reflected by the clustered guidance
solutions. A dome of warmth underneath this ridge should reach into
the Northern Plains by Thu/Fri, likely reintroducing temps into the
90s. This is illustrated by NBM's 70 to 80% chance of at least 90F
within the RRV, at least for Thu. It remains unclear at this time
the magnitude of the moisture that will come with this heat, and
will likely drive potential impacts assoc with this heat.

By late weekend into early next week, northwest flow will become
established over the region, leading to mainly dry weather and near
seasonable temps.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 108 PM CDT Mon Jun 20 2022

Convection will be the main aviation challenge this period,
especially this afternoon into tonight. Coverage is still very
uncertain, so went VCTS where best potential exists, and will
update later as confidence increases. MVFR cigs possible later
tonight across DVL, GFK, TVF, BJI areas.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Excessive Heat Warning until 1 AM CDT Tuesday for NDZ008-016-027-
     030-039-049-052-053.

     Heat Advisory until 1 AM CDT Tuesday for NDZ026-028-029-038-054.

MN...Excessive Heat Warning until 1 AM CDT Tuesday for MNZ001>004-007-
     029-030-040.

     Heat Advisory until 1 AM CDT Tuesday for MNZ005-006-008-009-
     013>017-022>024-027-028-031-032.

SHORT TERM...TG
LONG TERM...WJB
AVIATION...TG
Hazardous weather outlook, Jun 20, 11:59 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1159 AM CDT Mon Jun 20 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039-
049-052>054-211015-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-Western Walsh-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Hot and humid conditions are expected once again today, with heat
index values around 100. Higher heat index values to 105 will be
possible within the Red River Valley this afternoon.

Numerous severe thunderstorms are possible across eastern ND and
northwest MN this afternoon and evening. The main hazards will be
large hail up to 2 inches and damaging wind gusts over 80 mph.
Isolated tornadoes are also possible. Localized flash flooding will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.
Windy conditions may also be possible Tuesday, and gusts around
40 mph will be possible mainly from the Red River Valley and west.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

NDZ006-007-014-015-024-211015-
Towner-Cavalier-Benson-Ramsey-Eddy-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

Numerous severe thunderstorms are possible this afternoon and
evening. The main hazards will be large hail up to 2 inches and
damaging wind gusts over 80 mph. Isolated tornadoes are also
possible. Localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

In the hours before

Local storm report, Jun 20, 5:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
557 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     OKLEE                   47.84N 95.85W
06/20/2022                   RED LAKE           MN   BROADCAST MEDIA

            SEMI TRUCK TRAILER COMBINATION BLOWN OVER NEAR OKLEE.
            TIME ESTIMATED BASED ON RADAR.

&&

GREGORY.GUST
Local storm report, Jun 20, 6:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
603 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             5 SSE KEY WEST          47.87N 96.73W
06/20/2022  M1.75 INCH       Polk               MN   PUBLIC

0233 PM     TSTM WND DMG     5 S KEY WEST            47.86N 96.78W
06/20/2022                   Polk               MN   PUBLIC

            SIX POWER POLES BLOWN DOWN. CROP DAMAGE FROM WIND DRIVEN
            HAIL ACROSS EASTERN NESBIT AND WESTERN FANNY TOWNSHIPS.

&&

GREGORY.GUST
Local storm report, Jun 20, 6:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
604 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     5 SSE KEY WEST          47.87N 96.74W
06/20/2022                   Polk               MN   PUBLIC

            SIX POWER POLES BLOWN DOWN. CROP DAMAGE FROM WIND DRIVEN
            HAIL ACROSS EASTERN NESBIT AND WESTERN FANNY TOWNSHIPS.

&&

GREGORY.GUST
Local storm report, Jun 20, 6:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
607 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     5 N LEONARD             46.72N 97.25W
06/20/2022  M59 MPH          Cass               ND   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION.

&&

GREGORY.GUST
Local storm report, Jun 20, 6:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
610 PM CDT MON JUN 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     3 W STIRUM              46.21N 97.87W
06/20/2022  M50.00 MPH       Sargent            ND   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.

0605 PM     TSTM WND GST     5 N LEONARD             46.72N 97.25W
06/20/2022  M59.00 MPH       Cass               ND   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.

&&

GREGORY.GUST
Special weather statement, Jun 20, 6:16 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
616 PM CDT Mon Jun 20 2022

MNZ005-006-210000-
Roseau MN-Lake Of The Woods MN-
616 PM CDT Mon Jun 20 2022

...A strong thunderstorm will impact portions of eastern Roseau and
central Lake of the Woods Counties through 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Salol, or 15 miles east of Roseau, moving east at
40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Swift around 630 PM CDT.
  Roosevelt around 640 PM CDT.
  Williams around 650 PM CDT.
  Graceton around 655 PM CDT.
  Wheelers Point around 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.

&&

LAT...LON 4858 9559 4895 9568 4901 9472 4888 9468
      4887 9469 4882 9471 4881 9470 4878 9469
      4875 9465 4874 9465
TIME...MOT...LOC 2316Z 258DEG 35KT 4876 9544

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:33 PM CDTSevere Thunderstorm WarningFGFBarnes, Griggs42 min
Jun 19, 10:52 PM CDTSpecial Weather StatementFGFEddy38 min
Jun 19, 11:05 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Eddy, Grand Forks, Griggs, Nelson, Steele and 1 more55 min
Jun 19, 11:19 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFGrand Forks, Griggs, Steele, Traill41 min
Jun 19, 11:46 PM CDTSpecial Weather StatementFGFGrand Forks, Pembina, Ramsey, Walsh44 min
Jun 19, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFGrand Forks, Nelson, Steele, Traill21 min
Jun 19, 11:55 PM CDTSpecial Weather StatementFGFTraill50 min
Jun 20, 12:11 AM CDTSevere Thunderstorm WarningFGFBarnes, Griggs, Steele49 min
Jun 20, 12:49 AM CDTSevere Thunderstorm WarningFGFBarnes, Griggs, Steele, Traill25 min
Jun 20, 3:16 AM CDTSpecial Weather StatementFGFBenson29 min
Jun 20, 3:24 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey, Towner51 min
Jun 20, 4:11 AM CDTSpecial Weather StatementFGFCavalier64 min
Jun 20, 3:20 PM CDTSevere Thunderstorm WarningFGFTraill55 min
Jun 20, 3:56 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFTraill64 min
Jun 20, 4:12 PM CDTSpecial Weather StatementFGFGrand Forks48 min
Jun 20, 4:19 PM CDTSevere Thunderstorm WarningFGFGrand Forks41 min
Jun 20, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBarnes, Cass, Ransom65 min
Jun 20, 5:40 PM CDTSpecial Weather StatementFGFRansom, Sargent35 min
Jun 20, 5:47 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent17 min
Jun 20, 5:51 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom54 min
Jun 20, 3:50 PM CDTSpecial Weather StatementFGFBecker, Mahnomen40 min
Jun 20, 4:37 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake53 min
Jun 20, 5:23 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Clearwater, Lake of the Woods, Marshall, Roseau67 min
Jun 20, 5:25 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Clearwater, Hubbard, Mahnomen, Polk65 min
Jun 20, 6:16 PM CDTSpecial Weather StatementFGFLake of the Woods44 min
Jun 20, 6:27 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Clearwater63 min
Jun 20, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami49 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.